All Issues

Volume 21, 2022

Volume 20, 2021

Volume 19, 2020

Volume 18, 2019

Volume 17, 2018

Volume 16, 2017

Volume 15, 2016

Volume 14, 2015

Volume 13, 2014

Volume 12, 2013

Volume 11, 2012

Volume 10, 2011

Volume 9, 2010

Volume 8, 2009

Volume 7, 2008

Volume 6, 2007

Volume 5, 2006

Volume 4, 2005

Volume 3, 2004

Volume 2, 2003

Volume 1, 2002

Communications on Pure and Applied Analysis

June 2007 , Volume 6 , Issue 2

Select all articles


Ackerberg-O'Malley resonance in boundary value problems with a turning point of any order
P. De Maesschalck
2007, 6(2): 311-333 doi: 10.3934/cpaa.2007.6.311 +[Abstract](2545) +[PDF](327.8KB)
We consider an Ackerberg-O'Malley singular perturbation problem $\epsilon y'' + f(x,\epsilon)y' + g(x,\epsilon)y=0, y(a)=A, y(b)=B$ with a single turning point and study the nature of resonant solutions $y=\varphi(x,\epsilon)$, i.e. solutions for which $\varphi(x,\epsilon)$ tends to a nontrivial solution of $f(x,0)y'+ g(x,0)y=0$ as $\epsilon\to 0$. Many techniques have been applied to the study of this problem (WKBJ, invariant manifolds, asymptotic methods, spectral methods, variational techniques) and they have been successful in characterizing these resonant solutions when $f(x,0)$ has a simple zero at the origin. When the order of zero is higher the increase in complexity of the problem is significant. The existence of a nonzero formal power series solution is no longer necessary for resonance and resonant solutions are in general not smooth at the origin. We apply the method of blow up to study the nature of resonant solutions in this setting, using techniques from invariant manifold theory and planar singular perturbation theory. The main result is the sufficiency of the Matkowsky condition for turning points of arbitrary order (based on Gevrey-asymptotics), but we also give a characterization of the location of the boundary layer in resonant solutions.
Eigenvalue, maximum principle and regularity for fully non linear homogeneous operators
Isabeau Birindelli and Francoise Demengel
2007, 6(2): 335-366 doi: 10.3934/cpaa.2007.6.335 +[Abstract](3620) +[PDF](274.0KB)
The main scope of this article is to define the concept of principal eigenvalue for fully non linear second order operators in bounded domains that are elliptic, homogenous with lower order terms. In particular we prove maximum and comparison principle, Hölder and Lipschitz regularity. This leads to the existence of a first eigenvalue and eigenfunction and to the existence of solutions of Dirichlet problems within this class of operators.
Global existence and long-time behaviour for a singular integro-differential phase-field system
Elena Bonetti and Elisabetta Rocca
2007, 6(2): 367-387 doi: 10.3934/cpaa.2007.6.367 +[Abstract](3550) +[PDF](221.0KB)
This paper deals with a singular integro-differential PDE system describing phase transitions in terms of nonlinear evolution equations for micromotions and for the entropy. The model is derived from a non-convex free energy functional, possibly accounting for thermal memory effects. After recovering a global existence result for a related initial and boundary value problem, the long-time behaviour of the solutions is investigated. In particular, it is proved that the elements of the $\omega$-limit set (i.e. the cluster points) of the solution trajectories solve the steady state system which is naturally associated to the evolution problem.
Time periodic viscosity solutions of Hamilton-Jacobi equations
Mihai Bostan and Gawtum Namah
2007, 6(2): 389-410 doi: 10.3934/cpaa.2007.6.389 +[Abstract](2944) +[PDF](227.0KB)
This paper discusses viscosity solutions of general Hamilton-Jacobi equations in the time periodic case. Existence results are presented under usual hypotheses. The main idea is to reduce the study of time periodic problems to the study of stationary problems obtained by averaging the source term over a period. These results hold also for almost-periodic viscosity solutions.
Hardy type inequalities and Gaussian measure
Barbara Brandolini, Francesco Chiacchio and Cristina Trombetti
2007, 6(2): 411-428 doi: 10.3934/cpaa.2007.6.411 +[Abstract](2998) +[PDF](235.1KB)
In this paper we prove some improved Hardy type inequalities with respect to the Gaussian measure. We show that they are strictly related to the well-known Gross Logarithmic Sobolev inequality. Some applications to elliptic P.D.E.'s are also given.
Approximate solution of the Burgers-Korteweg-de Vries equation
Zhaosheng Feng and Yu Huang
2007, 6(2): 429-440 doi: 10.3934/cpaa.2007.6.429 +[Abstract](2760) +[PDF](150.7KB)
In this paper, we discuss the Liouville integrability of the Burgers-Korteweg-de Vries equation under certain parametric condition. An approximate solution is obtained by means of the Adomian decomposition method.
Positive solutions of semi-Positone Hammerstein integral equations and applications
K. Q. Lan
2007, 6(2): 441-451 doi: 10.3934/cpaa.2007.6.441 +[Abstract](2531) +[PDF](147.3KB)
Multiple positive solutions for semi-positone Hammerstein integral equations are investigated. This provides a general framework for studying the existence of positive solutions for some semi-positone boundary value problems which can be transferred into the Hammerstein integral equations. We apply the new results on the existence of one or two positive solutions of the semi-positone integral equations to treat the semi-positone conjugate boundary value problems (BVPs) as illustrations although there are many other BVPs which can be treated in the similar way. We provide two explicit examples of semi-positone conjugate BVPs to exhibit applications of our results on the existence of one or two positive solutions.
The singularity analysis of solutions to some integral equations
Congming Li and Jisun Lim
2007, 6(2): 453-464 doi: 10.3934/cpaa.2007.6.453 +[Abstract](3461) +[PDF](153.0KB)
We consider a system of Euler-Lagrange equations associated with the weighted Hardy-Littlewood-Sobolev inequality in $R^n$. We demonstrate that the positive solutions of the system of Euler-Lagrange equations are asymptotic to certain forms of limit around the center and near infinity, respectively. The results are proven using the optimal integrability conditions for the positive solutions of the system of equations.
Existence of weak solutions for a generalized thin film equation
Changchun Liu, Jingxue Yin and Juan Zhou
2007, 6(2): 465-480 doi: 10.3934/cpaa.2007.6.465 +[Abstract](3129) +[PDF](163.6KB)
In this paper, we consider an initial-boundary problem for a fourth-order nonlinear parabolic equations. The problem as a model shares the scaling properties of the thin film equation, or as a model arises in epitaxial growth of nanoscale thin films. Our approach lies in the combination of the energy techniques with some methods based on the framework of Campanato spaces. Based on the uniform estimates for the approximate solutions, we establish the existence of weak solutions.
A result on the existence of global attractors for semigroups of closed operators
V. Pata and Sergey Zelik
2007, 6(2): 481-486 doi: 10.3934/cpaa.2007.6.481 +[Abstract](4060) +[PDF](113.6KB)
In this note, we establish a general result on the existence of global attractors for semigroups $S(t)$ of operators acting on a Banach space $\mathcal X$, where the strong continuity $S(t)\in C(\mathcal X,\mathcal X)$ is replaced by the much weaker requirement that $S(t)$ be a closed map.
Blowup behaviors for degenerate parabolic equations coupled via nonlinear boundary flux
Chunlai Mu and Zhaoyin Xiang
2007, 6(2): 487-503 doi: 10.3934/cpaa.2007.6.487 +[Abstract](2849) +[PDF](186.1KB)
This paper deals with the blow-up properties of solutions to a degenerate parabolic system coupled via nonlinear boundary flux. Firstly, we construct the self-similar supersolution and subsolution to obtain the critical global existence curve. Secondly, we establish the precise blow-up rate estimates for solutions which blow up in a finite time. Finally, we investigate the localization of blow-up points. The critical curve of Fujita type is conjectured with the aid of some new results.
Burgers' type equation with vanishing higher order
Naoki Fujino and Mitsuru Yamazaki
2007, 6(2): 505-520 doi: 10.3934/cpaa.2007.6.505 +[Abstract](2458) +[PDF](187.9KB)
We consider a scalar conservation law of Burgers' type: $u_t+(u^2/2)_x = \varepsilon u_{x x}-\delta u_{x x x}+\gamma u_{x x x x x}$ ($(x, t)\in \mathbf R \times$ (0, ∞)). We prove that if $\varepsilon$, $\delta=\delta(\varepsilon)$, $\gamma=\gamma(\varepsilon)$ tend to $0$, then for $q\in (2, 16/5)$, the sequence {$u^\varepsilon$} of solutions converges in $L^k(0, T^\star; L^p(\mathbf R)) (k< $ ∞, p$<$q) to the unique entropy solution $u\in L^\infty (0, T^\star; L^q(\mathbf R))$ to the inviscid Burgers equation $u_t+(u^2/2)_x = 0$. More precisely we show that, under the condition $\delta=O(\varepsilon^{3/(3-q)})$ and $\gamma=O(\varepsilon^4$ $\delta^{(8q-7)/9})$ for $q\in(2,3)$ or $\delta=O(\varepsilon^{12/(19-4q)}$ $\gamma^{3/(19-4q)})$ and $\gamma=O(\varepsilon^{4}$ $\delta^{(8q-7)/9})$ for $q\in[3,16/5)$, the limit of the sequence is the entropy solution. Moreover if we assume the uniform boundedness of {$u^\varepsilon(\cdot,t)$} in $L^q(\mathbf R)$ for $q>2$, the condition $\delta=o(\varepsilon^3)$ and $\gamma=o(\varepsilon^4\delta)$ is sufficient to establish the conclusion. We derive new a priori estimates which enable to use the technique of the compensated compactness, the Young measures and the entropy measure-valued solutions.
Boundary blow-up for elliptic problems involving exponential nonlinearities with nonlinear gradient terms and singular weights
Zhijun Zhang
2007, 6(2): 521-529 doi: 10.3934/cpaa.2007.6.521 +[Abstract](2948) +[PDF](137.2KB)
By a perturbation method and constructing comparison functions, we show the exact asymptotic behaviour of solutions near the boundary to nonlinear elliptic problems Δ$u\pm|\nabla u|^q=b(x)e^u,\ x \in \Omega, \ u|_{\partial \Omega}=\infty, $ where $\Omega$ is a bounded domain with smooth boundary in $\mathbb R^N$, $q \geq 0$, $b$ is non-negative in $\Omega$ and singular on $\partial\Omega$.
Existence of boundary blow-up solutions for a class of quasiliner elliptic systems for the subcritical case
Mingzhu Wu and Zuodong Yang
2007, 6(2): 531-540 doi: 10.3934/cpaa.2007.6.531 +[Abstract](3046) +[PDF](140.3KB)
In this paper, we study positive solution of the following system of quasilinear elliptic equations

div$(|\nabla u|^{p-2}\nabla u)=u^{m_1}v^{n_1},$ in $\Omega$

div$(|\nabla v|^{q-2}\nabla v)=u^{m_2}v^{n_2},$ in $\Omega,$ $\qquad\qquad\qquad\qquad$ (0.1)

where $m_1>p-1,n_2>q-1, m_2,n_1>0$, and $\Omega\subset R^N$ is a smooth bounded domain, subject to three different types of Dirichlet boundary conditions: $u=\lambda, v=\mu$ or $u=v=+\infty$ or $u=+\infty, v=\mu$ on $\partial\Omega$, where $\lambda, \mu>0$. Under several hypotheses on the parameters $m_1,n_1,m_2,n_2$, we show that the existence of positive solutions. We further provide the asymptotic behaviors of the solutions near $\partial\Omega$. Some more general related problems are also studied.

On the Poincaré mapping and periodic solutions of nonautonomous differential systems
Zhengxin Zhou
2007, 6(2): 541-547 doi: 10.3934/cpaa.2007.6.541 +[Abstract](3189) +[PDF](113.4KB)
This article deals with the Poincaré mapping of some nonautonomous differential systems by reflecting function. The results are applied to discuss the existence and stability of the periodic solutions of these systems.

2021 Impact Factor: 1.273
5 Year Impact Factor: 1.282
2021 CiteScore: 2.2




Special Issues

Email Alert

[Back to Top]